MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-BL UTP CBRD; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-BL UTP CBRD; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203984
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case(b)(4).
 
Event or Problem Description
It was reported that, during a shoulder joint surgery, when the healicoil's package was opened it was found that the sterilization package was not sealed.There was a backup device available and no significant delay or further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned with all relevant packaging in place.The seals along the sides of the tyvek pouch and at the chevron end were inspected and appeared to be sealed adequately.The seal along the top of the pouch, however, was missing.There was no residue from the seal being opened either, indicating that this was a problem prior to arrival at the customer site.There was no debris or other indication of use.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the process summary for packaging found that the tyvek pouch missing a final seal after the product is packaged is classified as a critical defect.The process necessary for creating the final seal was specified appropriately.The complaint was confirmed and the root cause was associated with manufacturing.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned with all relevant packaging in place.The seals along the sides of the tyvek pouch and at the chevron end were inspected, and no problem was found.The open top of the pouch was standard.There was no debris or other indication of use.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the packaging drawing found that the packaging is specified to be sealed on the chevron end and along the sides.No seal is specified at the top of the pouch.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
HEALICOIL PK 5.5MM W/ UB2-BL UTP CBRD
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11113368
Report Number1219602-2021-00017
Device Sequence Number19798077
Product Code MBI
UDI-Device Identifier00885554032116
UDI-Public00885554032116
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model Number72203984
Device Catalogue Number72203984
Device Lot Number50815373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/03/2021
02/23/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/06/2021
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight70